MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; TISSUE ABLATION

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; TISSUE ABLATION
Catalog Number C2600
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
During preventive maintenance (pm) testing of the returned cusa excel 23khz straight handpiece (c2600) from the facility to our service & repair (s&r) team, the handpiece was very hot.There was no user injury.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa excel 23khz straight handpiece (c2600) was returned for evaluation: device history record (dhr) - the dhr documentation was reviewed and no anomalies during the manufacture or packaging that could be associated with the complaint incident was observed.Failure analysis - the evaluation verified the customer reported issue as valid.The transducer tubing was broken, the handpiece required overhaul maintenance and replacement of the housing and all o-rings of the coil form.To resolve the issue, the transducer tubing has been replaced, overhaul maintenance has been performed, and the housing and all o'rings of the coil form have been exchanged.The housing replacement has been performed as a one time replacement which is covered under the terms of the field safety notice.Additionally, calibration, safety and the final tests were performed according to manufacturer specifications.Root cause - the root cause is confirmed as "cooling tubes failure." the cooling tube of the handpiece was reported as non-functional and described as broken.It is likely that the issue resulted from a blockage, possibly due to kinked tubing, which restricted cooling flow and led to the handpiece overheating.No further corrective action is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
CUSA EXCEL 23KHZ STRAIGHT HANDPIECE
Common Device Name
TISSUE ABLATION
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23928544
Report Number3006697299-2025-00142
Device Sequence Number9296462
Product Code LFL
UDI-Device Identifier10381780039419
UDI-Public10381780039419
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3006697299-05/29/2024-00
Patient Sequence Number1
Patient SexUnknown